|hep c and nausea/vomiting
Aug 2, 2014
What are safe antiemetic medications to take with liver damage?
| Response from Dr. Taylor
There are many classes of antiemetics, medications active against nausea and vomiting. Many are safe to take when there is liver damage.
Examples of classes of these medications that are generally safe with liver damage include:
ANTIHISTAMINES -- such as Diphenhydramine, although this class can be sedating (make you sleepy). Benzamides -- such as Metoclopramide. and SEROTONIN RECEPTOR ANTAGONISTS -- such as Ondansetron, although with Moderate to severe liver impairment maximum daily dose is 8 mg. daily.
Use caution with Prochlorperazine.
As with any medication, check with your doctor about your degree of liver impairment and what medications are best.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.